Maximal intersecting families and affine regular polygons in PG(2, q)

Endre Boros, Zoltán Füredi, Jeff Kahn

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


A family of mutually intersecting k-sets is called a k-clique. A k-clique is maximal if it is not contained in any larger k-clique. Using a classification result of Wettl we give a new upper bound for m(k), the minimum number of members of a maximal k-clique, proving m(k) ≤ k2 2 + 5k + o(k) whenever k - 1 is a rime power. The proof is based on finite geometric results which are thought to be of independent interest.

Original languageEnglish (US)
Pages (from-to)1-9
Number of pages9
JournalJournal of Combinatorial Theory, Series A
Issue number1
StatePublished - Sep 1989

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics


Dive into the research topics of 'Maximal intersecting families and affine regular polygons in PG(2, q)'. Together they form a unique fingerprint.

Cite this